MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER

VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER
Model Number 7208V
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One-unit model 7208v was returned for evaluation.A manufacturing record review was completed and no related nonconformances were found.A returned product evaluation was completed.The distal weld was separated, and the outer coil was pulled away from the core wire.Based on the event details the most likely root cause can be attributed to user error.The ifu (42-0734-01) warns; "never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation.
 
Event or Problem Description
As reported the patient was in the cardiac cath lab (ccl) for a left heart cath.Per the physicians' dictation, he initially tried accessing the r femoral artery using micro-puncture.There was difficulty advancing the wire, so the physician attempted to remove the wire but experienced difficulty retracting.The access needle was then removed but the wire still wouldn't pull back.The physician then pulled with more force and the tip of the wire was dislodged with some threading of the wire as it was removed and "a very small portion of the wire tip was seen on fluoro, but it appeared extravascular." no further complications were reported.There was no documentation pertaining to the planned removal of the foreign body.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneaplois, mn
MDR Report Key10272979
Report Number2134812-2020-00041
Device Sequence Number811609
Product Code DYB
UDI-Device Identifier10841156102685
UDI-Public(01)10841156102685
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2022
Device Model Number7208V
Device Catalogue Number7208V
Device Lot Number663268
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2020
Initial Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight98